Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 258, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2025, 10:55 PM MDT for Kiowa County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2025, 10:55 PM MDT (04:55 UTC)
- Expired
- Jul 20, 2025, 11:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kiowa County, CO
The radar
The Pueblo radar (KPUX), 126 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1682 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:36 PM MDT, 5 hours 19 minutes earlier. Its key messages:
- Daily showers and thunderstorms, initially over the mountains, then spreading east across the Plains.
- Continued hot with 90s across the Plains, with the warmest conditions Monday and Tuesday, and by next weekend.
Area forecast discussion, Jul 20, 5:36 PM MDT, 5 hours 19 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 536 PM MDT Sun Jul 20 2025 .KEY MESSAGES... - Daily showers and thunderstorms, initially over the mountains, then spreading east across the Plains. - Continued hot with 90s across the Plains, with the warmest conditions Monday and Tuesday, and by next weekend. && .SHORT TERM /THROUGH MONDAY/... Issued at 221 PM MDT Sun Jul 20 2025 Currently...upper level ridging is expanding across the Central Plains, with weak south-southwester flow across Colorado. Weak energy embedded in the southerly flow has sparked mountain convection early this afternoon, with activity trying to spread into the I-25 corridor. Dewpoints have dropped into the 40s for much of the I-25 corridor this afternoon, with the best moisture confined to near the Kansas border. Temperatures are quite warm across the region, with widespread mid to upper 90s across the Plains, and 80s across the San Luis Valley. Rest of today and tonight...not much change to the upper pattern through tonight with broad southerly flow across Colorado. Energy moving across the state will allow for continued shower and thunderstorm development this afternoon, mainly impact the mountains. This evening, shower and thunderstorms look to move off the higher terrain, impacting the Palmer Divide and Raton Mesa regions. Given the large dewpoint depressions and DCAPE values near 1000 j/kg, strong outflow wind gusts near 50 mph along with lightning will be the main thunderstorm concerns from the mountains into the I-25 corridor. Later this evening, high- res model guidance develops an area of thunderstorms across Kiowa and Prowers Counties, which will push east into Kansas near midnight. Moisture has remained in place out near the Kansas border, and SBCAPE values are forecast to be near 1500 j/kg this evening. 0-6 km shear is still weak, at around 30 kts, but may be sufficient to allow for a strong to severe storm or two this evening through midnight, mainly north of Highway 50 over Kiowa County. Hail near 1 inch in diameter and wind gusts near 60 mph may be possible with stronger cells. This activity will continue east after midnight, clearing through Monday morning. Overnight lows will fall into the 60s across the Plains, with upper 40s to near 50 in the San Luis Valley. Monday...the stagnant pattern remains with the upper ridge stretching from Texas into the Northern Plains. This will keep south to southwesterly flow across Colorado, with another embedded wave lifting north out of New Mexico. At the surface, low level flow is forecast to become southeasterly by mid day. This will help keep moisture in place for much of the day, with dewpoints near 50 along the I-25 corridor, to lower 60s near the Kansas border. This will keep southern Colorado more unstable with afternoon SBCAPE values near 1000 j/kg. Shear, however, looks to remain weak at 20 kts or less. Expect another round of showers and thunderstorms to develop by early afternoon across the Mountains, spreading eastward through the late afternoon. The main thunderstorm concerns will be lightning, locally heavy rainfall and gusty outflow winds. A stronger storm could produce small hail, mainly across the Palmer Divide. Temperatures will continue to be hot Monday, with the Plains peaking near 100 degrees and 80s for the San Luis Valley. Mozley && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... Issued at 303 AM MDT Sun Jul 20 2025 Per latest deterministic guidance, monsoon tap likely to increase/continue through at least Thursday, then tap get pinched off as drier air moves in from the Pacific. Temps will gradually cool a bit region-wide Tues and Wed as more clouds will be over the region, then temps start to ramp up starting this weekend, with temps near/around 100F over the plains along the Arkansas River valley by Sunday. Per DESI statistical guidance, coolest day over the plains will likely be Thursday, with the overall best chance of rain over the plains on Wednesday and Thursday, hottest days will be next Sunday into Monday. Over the mtns, Generally wet afternoon conditions should continue through Wednesday then drying out Thursday, with little precip into the weekend. Wettest days over the higher terrain look to be Tuesday and Wednesday. \/Hodanish && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 526 PM MDT Sun Jul 20 2025 Typical mid summer pattern continues across the region, with available moisture increasing within weak southwest flow aloft. VFR conditions with generally light diurnal wind regimes remain expected at COS, PUB and ALS over the next 24 hours. Scattered showers and isolated thunderstorms to continue across the area through sunset. Best chances of storms affecting the terminals remain at COS and PUB through 02Z, with gusty outflow winds being the main threat. Skies clear overnight with showers and storms building up after 19Z. There looks to be better coverage of showers and storms tomorrow afternoon, however, will keep prob30 wording in the tafs for now. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MOZLEY LONG TERM...HODANISH AVIATION...MW
Hazardous weather outlook, Jul 20, 11:52 AM MDT, 11 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1152 AM MDT Sun Jul 20 2025 COZ058>089-093>099-211800- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1152 AM MDT Sun Jul 20 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms are expected to develop along the mountains this afternoon, and push across the valleys and plains through this evening. A strong storm or two may be possible, with strong outflow winds up to around 50 mph the primary hazard, though small hail and brief periods of heavy rain will also be possible with any stronger storms. A strong to severe storm may also be possible this evening across Kiowa County, with hail near 1 inch diameter and wind gusts near 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms will be possible through late week. Showers and storms will be most numerous in the mountains, especially during the Tuesday and Wednesday time frame. Some of these storms will be capable of locally heavy rain. Storms over the plains will be scattered. By next weekend, a drier and hotter airmass will be move into the region, and temperatures approaching 100 degrees will be possible over the plains along the greater US-50 corridor. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 88/34
In the hours before
Special weather statement, Jul 20, 7:00 PM MDT, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
700 PM MDT Sun Jul 20 2025
COZ086-210130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
700 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PUEBLO COUNTY
THROUGH 730 PM MDT...
At 659 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pueblo Airport, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Northeastern Pueblo and Pueblo Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3825 10455 3829 10463 3842 10453 3836 10436
TIME...MOT...LOC 0059Z 225DEG 13KT 3832 10453
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 20, 7:02 PM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
702 PM MDT Sun Jul 20 2025
COZ094-099-210130-
Springfield Vicinity/Baca County CO-Eastern Las Animas County CO-
702 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BACA AND
SOUTHEASTERN LAS ANIMAS COUNTIES THROUGH 730 PM MDT...
At 701 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Kenton, or 38 miles north of Clayton. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Baca
and southeastern Las Animas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3709 10323 3709 10301 3700 10302 3700 10321
TIME...MOT...LOC 0101Z 088DEG 2KT 3701 10313
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jul 20, 7:07 PM MDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
707 PM MDT Sun Jul 20 2025
COZ085-086-089-210130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
707 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES THROUGH 730 PM
MDT...
At 706 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Truckton, or 29 miles northeast of Pueblo Airport.
This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern El
Paso, northwestern Crowley and northeastern Pueblo Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 10405 3852 10399 3849 10398 3850 10416
3863 10417 3863 10405
TIME...MOT...LOC 0106Z 086DEG 1KT 3855 10406
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SimcoeSpecial weather statement, Jul 20, 8:51 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
851 PM MDT Sun Jul 20 2025
COZ089-093-210315-
Crowley County CO-La Junta Vicinity/Otero County CO-
851 PM MDT Sun Jul 20 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OTERO AND CENTRAL
CROWLEY COUNTIES THROUGH 915 PM MDT...
At 851 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 16 miles southwest of
Forder to 10 miles north of Sugar City to near Ordway. Movement was
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Ordway and Sugar City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3852 10358 3839 10351 3822 10350 3822 10382
3834 10392 3848 10397 3852 10384
TIME...MOT...LOC 0251Z 256DEG 16KT 3847 10384 3837 10373 3824 10372
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 20, 9:15 PM MDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
915 PM MDT Sun Jul 20 2025
COZ089-093-095-097-210345-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
915 PM MDT Sun Jul 20 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA...NORTHEASTERN CROWLEY AND NORTHWESTERN BENT COUNTIES THROUGH
945 PM MDT...
At 915 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Wild Horse Point to 9
miles west of Arlington to 9 miles east of Sugar City. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blue Lake and Arlington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3842 10316 3822 10325 3825 10372 3836 10382
3848 10380 3853 10362 3852 10351 3853 10350
3852 10328
TIME...MOT...LOC 0315Z 261DEG 25KT 3846 10361 3838 10350 3825 10348
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SimcoeSpecial weather statement, Jul 20, 10:29 PM MDT, 26 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1029 PM MDT Sun Jul 20 2025
COZ095-210500-
Western Kiowa County CO-
1029 PM MDT Sun Jul 20 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN KIOWA COUNTY
THROUGH 1100 PM MDT...
At 1028 PM MDT, Doppler radar was tracking a strong thunderstorm near
Haswell, or 43 miles northeast of North La Junta, moving east at 20
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Haswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 10294 3847 10326 3852 10326 3853 10317
3861 10317 3861 10297
TIME...MOT...LOC 0428Z 265DEG 18KT 3855 10319
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SimcoeThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:12 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 20, 6:23 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| Jul 20, 6:33 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 27 min |
| Jul 20, 6:39 PM MDT | Special Weather Statement | PUB | Pueblo | 36 min |
| Jul 20, 7:00 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| Jul 20, 7:02 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jul 20, 7:07 PM MDT | Special Weather Statement | PUB | Crowley | 23 min |
| Jul 20, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 31 min |
| Jul 20, 8:51 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
| Jul 20, 9:15 PM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jul 20, 10:29 PM MDT | Special Weather Statement | PUB | Kiowa | 31 min |
| Jul 20, 11:20 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 13 min |
| Jul 20, 11:38 PM MDT | Special Weather Statement | PUB | Kiowa | 22 min |
| Jul 21, 1:34 PM MDT | Flash Flood Warning | PUB | Chaffee | 4 hr |
| Jul 21, 2:25 PM MDT | Special Weather Statement | PUB | Las Animas | 35 min |
| Jul 21, 2:59 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jul 21, 4:57 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 21, 5:32 PM MDT | Special Weather Statement | PUB | 28 min | |
| Jul 21, 5:46 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 44 min |
| Jul 21, 5:51 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.